Alert archive / Tennessee / Wind Advisories in 2009
Wind Advisory 4, NWS Morristown, TN
NWS Morristown, TN issued this wind advisory at Feb 17, 2009, 3:45 PM EST for 13 counties in Tennessee; 7 counties in Virginia; Cherokee County, Clay County, North Carolina. It took effect at Feb 18, 2009, 12:00 AM EST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Feb 17, 2009, 3:45 PM EST (20:45 UTC)
- In effect from
- Feb 18, 2009, 12:00 AM EST
- Expired
- Feb 18, 2009, 6:11 PM EST
- In force
- 18 hr
- Issued by
- NWS Morristown, TN
All 22 counties
Cherokee County, NC, Clay County, NC, Blount County, TN, Campbell County, TN, Carter County, TN, Claiborne County, TN, Cocke County, TN, Greene County, TN, Johnson County, TN, Monroe County, TN, Morgan County, TN, Polk County, TN, Scott County, TN, Sevier County, TN, Unicoi County, TN, City of Bristol, VA, City of Norton, VA, Lee County, VA, Russell County, VA, Scott County, VA, Washington County, VA, Wise County, VA
The radar
The Knoxville radar (KMRX), 17 km from the middle of the area, began a volume at 20:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 8.8 hours before the alert went out and 297 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1440 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMRX 172045 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 345 PM EST TUE FEB 17 2009 ...INCREASING SOUTHERLY WINDS LATER TONIGHT AND WEDNESDAY... .A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS STATES THIS EVENING WILL INCREASE THE PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS TONIGHT AND WEDNESDAY. WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST TONIGHT AND CONTINUE WEDNESDAY. AS A COLD FRONT ASSOCIATED WITH THE SYSTEM MOVES ACROSS THE SOUTHERN APPALACHAINS LATE WEDNESDAY...WINDS WILL SWITCH TO THE NORTHWEST AND DECREASE. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-180500- /O.NEW.KMRX.WI.Y.0004.090218T0500Z-090219T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 345 PM EST TUE FEB 17 2009 ...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 10 PM EST WEDNESDAY. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST LATER TONIGHT TO 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH...ACROSS THE HIGHER ELEVATIONS AND THE WESTERN FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS AND SOUTHWEST NORTH CAROLINA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST WEDNESDAY EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TD
5 follow-up statements
000 WWUS74 KMRX 180351 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1051 PM EST TUE FEB 17 2009 ...INCREASING SOUTHERLY WINDS OVERNIGHT THROUGH WEDNESDAY EVENING... .A DEVELOPING LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS STATES WILL INCREASE THE PRESSURE GRADIENT ACROSS THE SOUTHERN APPALACHIANS OVERNIGHT AND WEDNESDAY. WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST...AND CONTINUE STRONG AND GUSTY INTO WEDNESDAY EVENING. AS A COLD FRONT ASSOCIATED WITH THE SYSTEM MOVES ACROSS THE SOUTHERN APPALACHIANS LATE WEDNESDAY...WINDS WILL SWITCH TO THE NORTHWEST AND DECREASE. NCZ060-061-TNZ018-041-043-045-047-072-074-087-102-181200- /O.CON.KMRX.WI.Y.0004.090218T0500Z-090219T0300Z/ CHEROKEE-CLAY-JOHNSON-COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE- UNICOI-SOUTHEAST CARTER-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS-SOUTHEAST MONROE-EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... COSBY...CEDAR CREEK...ERWIN...ROAN MOUNTAIN...CADES COVE... GATLINBURG...COKER CREEK...DUCKTOWN 1051 PM EST TUE FEB 17 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST WEDNESDAY. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST OVERNIGHT TO 20 TO 30 MPH WITH GUSTS TO NEAR 50 MPH...ACROSS THE HIGHER ELEVATIONS AND THE WESTERN FOOTHILLS OF THE EAST TENNESSEE MOUNTAINS AND SOUTHWESTERN NORTH CAROLINA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST WEDNESDAY EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ TG
000 WWUS74 KMRX 180846 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 346 AM EST WED FEB 18 2009 ...INCREASING SOUTHERLY WINDS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM WILL INCREASE WINDS ACROSS THE SOUTHERN APPALACHIANS TODAY. WINDS WILL INCREASE OUT OF THE SOUTH AND SOUTHWEST...AND CONTINUE STRONG AND GUSTY INTO THE EVENING. AS A COLD FRONT ASSOCIATED WITH THE SYSTEM MOVES ACROSS THE SOUTHERN APPALACHIANS LATE TODAY...WINDS WILL SWITCH TO THE NORTHWEST AND DECREASE. TNZ041-043-072-074-181700- /O.UPG.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ /O.NEW.KMRX.HW.W.0002.090218T0846Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 346 AM EST WED FEB 18 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ TNZ012>014-035-VAZ001-002-005-006-008-181700- /O.EXA.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ SCOTT TN-CAMPBELL-CLAIBORNE-MORGAN-LEE-WISE-SCOTT-RUSSELL- WASHINGTON- INCLUDING THE CITIES OF...ONEIDA...LA FOLLETTE...TAZEWELL... WARTBURG...JONESVILLE...WISE...NORTON...GATE CITY...LEBANON... ABINGDON 346 AM EST WED FEB 18 2009 ...WIND ADVISORY IN EFFECT UNTIL 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH...ACROSS THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$ NCZ060-061-TNZ018-045-047-087-102-181700- /O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-JOHNSON-UNICOI-SOUTHEAST CARTER-SOUTHEAST MONROE- EAST POLK- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...MOUNTAIN CITY... ERWIN...ROAN MOUNTAIN...COKER CREEK...DUCKTOWN 346 AM EST WED FEB 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS WILL INCREASE FROM THE SOUTH AND SOUTHWEST THIS MORNING TO 20 TO 30 MPH WITH GUSTS TO NEAR 45 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS AND SOUTHWESTERN NORTH CAROLINA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 181740 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 1240 PM EST WED FEB 18 2009 ...STRONG SOUTHWEST WINDS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE CENTRAL GREAT LAKES THIS AFTERNOON. A COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIANS TONIGHT. STRONG SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL SWITCH TO THE NORTHWEST AND REMAIN BREEZY BEHIND THE FRONT. TNZ041-043-072-074-190145- /O.CON.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 1240 PM EST WED FEB 18 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 20 TO 35 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006- 008-190145- /O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI- SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN... ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 1240 PM EST WED FEB 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ACROSS THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 182005 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 305 PM EST WED FEB 18 2009 ...STRONG SOUTHWEST WINDS THROUGH THIS EVENING... .A LOW PRESSURE SYSTEM WILL MOVE NORTHEAST INTO THE EASTERN GREAT LAKES THIS EVENING. A COLD FRONT ASSOCIATED WITH THE SYSTEM WILL MOVE INTO THE SOUTHERN APPALACHIANS TONIGHT. STRONG SOUTHWEST WINDS IN ADVANCE OF THE FRONT WILL SWITCH TO THE NORTHWEST AND REMAIN BREEZY BEHIND THE FRONT. TNZ041-043-072-074-190300- /O.CON.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 305 PM EST WED FEB 18 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 30 TO 40 MPH WITH GUSTS TO NEAR 60 MPH...ACROSS THE HIGHER ELEVATIONS OF THE EAST TENNESSEE MOUNTAINS. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST LATE THIS EVENING AND DECREASE. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH AND/OR GUSTS OF 58 MPH OR HIGHER CAN BE EXPECTED AT TIMES. WINDS OF THESE MAGNITUDES CAN CAUSE PROPERTY DAMAGE AND POWER OUTAGES. MOTORISTS SHOULD USE CAUTION...ESPECIALLY THOSE IN HIGH PROFILE VEHICLES. $$ NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006- 008-190300- /O.CON.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI- SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN... ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 305 PM EST WED FEB 18 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. WINDS SOUTHWEST 20 TO 30 MPH WITH GUSTS TO NEAR 40 MPH...ACROSS THE HIGHER ELEVATIONS OF THE NORTH CUMBERLAND PLATEAU AND SOUTHWEST VIRGINIA. THE WINDS WILL SHIFT TO THE WEST AND NORTHWEST THIS EVENING AND DECREASE. A WIND ADVISORY MEANS THAT WINDS OF 26 TO 39 MPH AND/OR GUSTS OF 40 TO 57 MPH ARE EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES... SO USE CAUTION WHEN DRIVING. $$
000 WWUS74 KMRX 182311 NPWMRX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MORRISTOWN TN 611 PM EST WED FEB 18 2009 ...WINDS DIMINISHING ACROSS THE REGION THIS EVENING... .BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS ACROSS THE REGION...BUT THEY SHOULD REMAIN BELOW WARNING AND ADVISORY CRITERIA. TNZ041-043-072-074-190015- /O.CAN.KMRX.HW.W.0002.000000T0000Z-090219T0300Z/ COCKE SMOKY MOUNTAINS-SOUTHEAST GREENE-BLOUNT SMOKY MOUNTAINS- SEVIER SMOKY MOUNTAINS- INCLUDING THE CITIES OF...COSBY...CEDAR CREEK...CADES COVE... GATLINBURG 611 PM EST WED FEB 18 2009 ...HIGH WIND WARNING IS CANCELED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE HIGH WIND WARNING. BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS...BUT SHOULD REMAIN BELOW WARNING CRITERIA. $$ NCZ060-061-TNZ012>014-018-035-045-047-087-102-VAZ001-002-005-006- 008-190015- /O.CAN.KMRX.WI.Y.0004.000000T0000Z-090219T0300Z/ CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-JOHNSON-MORGAN-UNICOI- SOUTHEAST CARTER-SOUTHEAST MONROE-EAST POLK-LEE-WISE-SCOTT- RUSSELL-WASHINGTON- INCLUDING THE CITIES OF...MURPHY...HAYESVILLE...ONEIDA... LA FOLLETTE...TAZEWELL...MOUNTAIN CITY...WARTBURG...ERWIN... ROAN MOUNTAIN...COKER CREEK...DUCKTOWN...JONESVILLE...WISE... NORTON...GATE CITY...LEBANON...ABINGDON 611 PM EST WED FEB 18 2009 ...WIND ADVISORY IS CANCELED... THE NATIONAL WEATHER SERVICE IN MORRISTOWN HAS CANCELED THE WIND ADVISORY. BREEZY WINDS WILL CONTINUE FOR A FEW MORE HOURS...BUT SHOULD REMAIN BELOW ADVISORY CRITERIA. $$ DMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Morristown, TN wrote its last area forecast discussion before this wind advisory went out at Feb 17, 12:31 PM EST, 3 hours 14 minutes earlier.
Area forecast discussion, Feb 17, 12:31 PM EST, 3 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MORRISTOWN TN 1231 PM EST TUE FEB 17 2009 .AVIATION...HIGH PRESSURE IS SHIFTING EAST AND A LOW PRESSURE SYSTEM WAS DEVELOPING TO THE WEST ACROSS THE PLAINS STATES. HIGH AND MID LEVEL CLOUDS ARE NOW SPREADING ACROSS EAST TN. CLOUDS WILL LOWER AND THICKEN BY THE 00Z TO 06Z TIME FRAME. RAIN SHOULD MOVE IN OVERNIGHT. EXPECT VFR CONDITIONS TO PREVAIL UNTIL ABOUT 12Z. LAST 6 HOURS CEILINGS SHOULD DROP BELOW 3000 AND 5 MILES AS STEADY RAIN MOVES IN. MAY SEE SOME WIND SHEAR AFTER 00Z...AS LOW LEVEL JET INCREASES BUT HAVE NOT INCLUDED IT IN TAF YET. THUNDER POSSIBLE AT TYS AND CHA LATE IN THE TAF PERIOD BUT EXPECT PREDOMINATELY SHOWERS. && .MRX WATCHES/WARNINGS/ADVISORIES... NC...NONE. TN...NONE. VA...NONE. && TD
Hazardous weather outlook, Feb 17, 4:37 AM EST, 11 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MORRISTOWN TN 437 AM EST TUE FEB 17 2009 NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002- 005-006-008-181000- CHEROKEE-CLAY-SCOTT TN-CAMPBELL-CLAIBORNE-HANCOCK-HAWKINS- SULLIVAN-JOHNSON-MORGAN-ANDERSON-UNION-GRAINGER-HAMBLEN- NORTHWEST COCKE-COCKE SMOKY MOUNTAINS-NORTHWEST GREENE- SOUTHEAST GREENE-WASHINGTON TN-UNICOI-NORTHWEST CARTER- SOUTHEAST CARTER-ROANE-LOUDON-KNOX-JEFFERSON-NW BLOUNT- BLOUNT SMOKY MOUNTAINS-NORTH SEVIER-SEVIER SMOKY MOUNTAINS- SEQUATCHIE-BLEDSOE-RHEA-MEIGS-MCMINN-NORTHWEST MONROE- SOUTHEAST MONROE-MARION-HAMILTON-BRADLEY-WEST POLK-EAST POLK-LEE- WISE-SCOTT-RUSSELL-WASHINGTON- 437 AM EST TUE FEB 17 2009 /337 AM CST TUE FEB 17 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT WINDS WILL INCREASE OVER THE HIGHER ELEVATIONS TONIGHT...AND A WIND ADVISORY MAY BE NEEDED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LOW PRESSURE SYSTEM WILL BRING A COLD FRONT AND ITS ASSOCIATED STRONG WIND FIELD ACROSS THE TENNESSEE RIVER VALLEY ON WEDNESDAY. SHOWERS AND THUNDERSTORMS WILL LIKELY DEVELOP AHEAD OF THIS COLD FRONT...WITH SOME THUNDERSTORMS POSSIBLY BECOMING SEVERE WITH DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ON WEDNESDAY.
Nearby
Wind Advisories in Tennessee, 2009Wind Advisories in Virginia, 2009Wind Advisories in North Carolina, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.